Alert archive / Indiana / Wind Chill Advisories in 2014
Wind Chill Advisory 5, NWS Indianapolis, IN
NWS Indianapolis, IN issued this wind chill advisory at Feb 10, 2014, 9:57 PM EST for 27 counties in Indiana. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2014, 9:57 PM EST (02:57 UTC)
- Expired
- Feb 11, 2014, 9:00 AM EST
- In force
- 11 hr
- Issued by
- NWS Indianapolis, IN
All 27 counties
Boone County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Delaware County, IN, Fountain County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Johnson County, IN, Madison County, IN, Marion County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 27 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.0 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1368 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
253 WWUS43 KIND 110257 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 957 PM EST MON FEB 10 2014 ...DANGEROUS WIND CHILLS TONIGHT... .HIGH PRESSURE WILL BUILD IN AND PROVIDE VERY COLD CONDITIONS TONIGHT. INZ021-028>031-035>049-051>057-111100- /O.NEW.KIND.WC.Y.0005.140211T0257Z-140211T1400Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE 957 PM EST MON FEB 10 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST TUESDAY. * WIND CHILL VALUES: LOWEST WIND CHILLS WILL BE FROM 15 TO 20 BELOW ZERO. * TIMING: OVERNIGHT INTO EARLY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ 50
2 follow-up statements
968 WWUS43 KIND 110845 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 345 AM EST TUE FEB 11 2014 ...DANGEROUS WIND CHILLS EARLY THIS MORNING... .HIGH PRESSURE WILL BUILD IN WITH CLEAR SKIES AND LIGHT NORTHERLY WINDS...BRINGING VERY COLD TEMPERATURES EARLY THIS MORNING. INZ021-028>031-035>049-051>057-111400- /O.CON.KIND.WC.Y.0005.000000T0000Z-140211T1400Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE 345 AM EST TUE FEB 11 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING. * WIND CHILL VALUES: LOWEST WIND CHILLS WILL BE FROM 15 TO 20 BELOW ZERO. * TIMING: EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ RYAN
952 WWUS43 KIND 111355 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 855 AM EST TUE FEB 11 2014 INZ021-028>031-035>049-051>057-111500- /O.EXP.KIND.WC.Y.0005.000000T0000Z-140211T1400Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE 855 AM EST TUE FEB 11 2014 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING... WIND CHILL VALUES ARE EXPECTED TO SLOWLY RISE FOR THE REST OF THE MORNING AS TEMPERATURES WARM UNDER SUNNY SKIES. WIND CHILL VALUES IN THE ZERO TO 15 BELOW ZERO RANGE CAN BE EXPECTED THROUGH MIDDAY TODAY. $$ JAS
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this wind chill advisory went out at Feb 10, 9:23 PM EST, 34 minutes earlier.
Area forecast discussion, Feb 10, 9:23 PM EST, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 923 PM EST MON FEB 10 2014 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 254 PM EST MON FEB 10 2014 A LARGE AREA OF HIGH PRESSURE IS EXPECTED TO KEEP THE WEATHER QUIET THROUGH THE MIDDLE OF THE WEEK. A SERIES OF POTENTIAL WEATHER DISTURBANCES MAY AFFECT THE AREA FROM TIME TO TIME BY LATE THIS WEEK AND ON INTO EARLY NEXT WEEK. && .NEAR TERM /TONIGHT/... ISSUED AT 254 PM EST MON FEB 10 2014 DRY WEATHER EXPECTED TONIGHT AS A LARGE COLD SURFACE HIGH SETTLES INTO THE MIDWEST. MAY BE SOME THIN HIGH CLOUD PASSING THROUGH DURING THE EARLY TO MIDDLE PART OF THE NIGHT...BUT THAT WOULD BE ABOUT IT. BASED ON LOW LEVEL THICKNESSES AND UPSTREAM TEMPERATURES THIS MORNING...APPEARS THE GFS MOS IS HAVING TROUBLE WITH THE SHALLOW COLD AIR MASS. WILL SHAVE ABOUT 5-8 DEGREES OFF OF THE MOS LOWS TONIGHT...AND THIS MAY NOT BE ENOUGH IN SOME OF THE COLDER LOCATIONS. APPARENT TEMPERATURES EXPECTED TO APPROACH ADVISORY CRITERIA EARLY TUESDAY MORNING BASED ON TEMPERATURES ALONE...AS VERY LITTLE WIND IS EXPECTED. HEADLINES NOT PLANNED AT THIS TIME. WILL WAIT AND SEE HOW THINGS EVOLVE LATER THIS EVENING. && .SHORT TERM /TUESDAY THROUGH THURSDAY/... ISSUED AT 254 PM EST MON FEB 10 2014 THE BEGINNING OF THIS PERIOD LOOKS QUIET AS A LARGE COLD SURFACE HIGH SLOWLY DRIFTS OFF TO THE EAST. BY WEDNESDAY NIGHT AND THURSDAY...MODELS SUGGEST AN UPPER LEVEL SOUTHERN STREAM WAVE WILL PUSH THROUGH THE TENNESSEE VALLEY AND GULF COAST REGION...WITH A WEAKER NORTHERN STREAM WAVE MOVING THROUGH THE GREAT LAKES. OPERATIONAL AND ENSEMBLE MODEL DATA AGREE ON KEEPING THIS SOUTHERN WAVE SOUTH OF THE LOCAL AREA. MAJORITY OF MODEL DATA ALSO KEEP THE NORTHERN STREAM WAVE DRY AS WELL...WITH ONLY A COUPLE OF ENSEMBLES SUGGEST A PRECIPITATION THREAT WITH THIS WAVE. WILL KEEP SOME LOW CHANCE POPS FOR LIGHT SNOW IN THE NORTH ON THURSDAY FOR NOW...OTHERWISE FORECAST WILL BE DRY. APPEARS SURFACE RIDGE WILL LINGER ACROSS THE STATE TUESDAY NIGHT...SO THE GFS MOS IS PROBABLY TOO WARM WITH THE LOWS TUESDAY NIGHT. WILL CUT ABOUT 5 DEGREES OFF OF THE LOWS IN THAT PERIOD. THE GUIDANCE HIGHS FOR TUESDAY AND WEDNESDAY MAY ALSO BE ON THE WARM SIDE...ESPECIALLY IN THE SOUTH. WILL NUDGE DOWN THE NUMBERS SOME IN THOSE AREAS AS WELL. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... ISSUED AT 254 PM EST MON FEB 10 2014 A PROGRESSIVE QUASI-ZONAL FLOW PATTERN ALOFT WILL BE THE PATTERN WITH SEVERAL SMALLER SYSTEMS TRACKING OUR REGION DURING THE LONG TERM. THE FIRST ONE A DEEPENING UPPER TROUGH MOVES INTO OUR REGION AROUND FRIDAY...THE 2ND ONE LATE SATURDAY AND SATURDAY NIGHT AND THE THIRD ONE BY LATE MONDAY. MODELS INDICATE LIGHT PRECIP AMOUNTS FROM THESE SYSTEMS. MODEL LOW LEVEL THICKNESS INDICATE MIXED PRECIPITATION ACROSS OUR SOUTH FROM THE FIRST TWO SYSTEMS WITH LIGHT SNOW CENTRAL AND NORTH. THE THIRD SYSTEM WILL BE MOSTLY RAIN...BUT I WOULD RULE OUT A LITTLE MIXED PRECIP ACROSS OUR FAR NORTH. OVERALL ALL BLEND TEMPERATURES SEEMED REASONABLE AND IT DID NOT STRAY MORE THAN A COUPLE OF DEGREES FROM THEIR NUMBERS. && .AVIATION /DISCUSSION FOR 110000Z TAF UPDATE/... ISSUED AT 922 PM EST MON FEB 10 2014 0230Z UPDATE...NO CHANGES NEEDED AT THIS TIME. PREVIOUS DISCUSSION FOLLOWS. VFR THROUGH THE FORECAST PERIOD. HIGH PRESSURE CENTERED OVER THE NORTHERN PLAINS WILL MOVE TO NORTHERN ILLINOIS AND SOUTHERN LAKE MICHIGAN BY TUESDAY AFTERNOON. SKIES WILL GENERALLY BE CLEAR AND WINDS LIGHT. WOULD NOT RULE OUT ISOLATED POCKETS OF MVFR FOG EARLY TUESDAY DUE TO STRONG RADIATIONAL COOLING OVERNIGHT...HOWEVER CONFIDENCE IS NOT HIGH ENOUGH TO INCLUDE THIS IN THE FORECAST AT THIS TIME. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...JAS NEAR TERM...JAS SHORT TERM...JAS LONG TERM....JEH AVIATION...SMF VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON TWITTER AND YOUTUBE AT: WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Feb 10, 5:40 PM EST, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 540 PM EST MON FEB 10 2014 INZ021-028>031-035>049-051>057-060>065-067>072-112245- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 540 PM EST MON FEB 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: COLD CONDITIONS EXPECTED. HAZARDS: SUBZERO LOW TEMPERATURES WILL OCCUR TONIGHT...AND WIND CHILLS WILL DIP INTO THE -5 TO -15 RANGE. TIMING: COLDEST WIND CHILLS OVERNIGHT. DISCUSSION: COLD HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE AREA TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. OUTLOOK: SUB ZERO WIND CHILLS ARE LIKELY AT TIMES FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING. ADDITIONAL SNOW CHANCES WILL BE POSSIBLE AT TIMES FROM THURSDAY THROUGH SATURDAY NIGHT. DISCUSSION: A SERIES OF SYSTEMS MAY RETURN SNOW CHANCES TO THE AREA LATE IN THE WEEK AND OVER THE WEEKEND. TEMPERATURES WILL REMAIN BELOW NORMAL FOR MOST OF THE WEEK...WITH SUBZERO READINGS POSSIBLE AT TIMES THROUGH WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
Nearby
Wind Chill Advisories in Indiana, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.